Alert archive / Ohio / Low Water Advisories in 2014
Low Water Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this low water advisory at Oct 8, 2014, 3:47 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2014, 3:47 PM EDT (19:47 UTC)
- Expired
- Oct 8, 2014, 7:21 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this low water advisory went out at Oct 8, 3:35 PM EDT, 12 minutes earlier.
Area forecast discussion, Oct 8, 3:35 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT WED OCT 8 2014
.SYNOPSIS...
A TROUGH WILL MOVE EAST ACROSS THE AREA THURSDAY NIGHT. A RIDGE OF
HIGH PRESSURE WILL BEGIN TO BUILD EAST OVER THE LOCAL AREA FRIDAY
NIGHT. A WARM FRONT WILL LIFT NORTH ACROSS THE OHIO VALLEY AND
BECOME NEARLY STATIONARY. LOW PRESSURE WILL MOVE EAST ALONG THE
BOUNDARY FRIDAY NIGHT INTO SATURDAY. HIGH PRESSURE WILL MOVE
SOUTHEAST INTO THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPPER LEVEL LOW PRESSURE WILL DOMINATE THE NORTHEASTERN QUARTER OF
THE UNITED STATES OVERNIGHT KEEPING A TROUGH DEEP ACROSS THE EASTERN
SEABOARD. A WEAK AREA OF HIGH PRESSURE WILL MOVE EAST OVERNIGHT
KEEPING FAIR WEATHER IN PLACE DURING THE NIGHT. DRY AIR WILL ALSO BE
IN PLACE HELPING TO SUPPORT THE DRY WEATHER. CLOUDS ROTATING THROUGH
THE FORECAST AREA AT THIS TIME WILL GRADUALLY DISSIPATE WITH SUNSET
AS THEY ARE DIURNAL IN NATURE. WEAK COLD AIR ADVECTION WILL TAKE
PLACE AND MODELS INDICATE APPROXIMATELY A 2 DEGREE DROP IN THE 850
MB TEMPERATURES. SO EXPECTING A DROP OF 5 TO 7 DEGREE F TEMPERATURE
CHANGE OVERNIGHT VERSUS THIS MORNING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
UPPER LEVEL LOW MAKES SOMEWHAT OF AN ATTEMPT TO LIFT NORTHEAST AND
OUT OF THE AREA OVER THE NEXT FEW DAYS. HOWEVER...A MINOR SHORTWAVE
TROUGH AND VIGOROUS POSITIVE VORTICITY MAXIMUM WILL SLIDE SOUTHEAST
INTO THE GREAT LAKES REGION FRIDAY NIGHT INTO SATURDAY. MOISTURE
ASSOCIATED WITH THIS FEATURE WILL REMAIN JUST NORTH OF THE FORECAST
AREA AND SHOULD NOT AFFECT THE LOCAL AREA. THE SHORTWAVE TROUGH WILL
PUSH OFF THE EAST COAST SATURDAY NIGHT ALLOWING UPPER LEVEL RIDGING
TO TAKE PLACE.
A WARM FRONT WILL LIFT NORTH INTO THE OHIO VALLEY WHERE IT WILL
BECOME NEARLY STATIONARY FRIDAY NIGHT. LOW PRESSURE WILL MOVE EAST
ALONG THE BOUNDARY INTO SATURDAY. AS THE WARM FRONT LIFTS
NORTH...MOISTURE ASSOCIATED WITH THE BOUNDARY WILL LIFT NORTH INTO
THE SOUTHERN TIER OF THE FORECAST AREA. THIS MOISTURE LOOKS LIKE IT
COULD HAVE A CONCISE LINE BETWEEN DRY AIR AND MOISTURE TO THE SOUTH.
DECIDED TO BACK OFF ON PRECIPITATION CHANCES IN THE SOUTH A BIT DUE
TO THE MODELS INDICATING THE MOISTURE REMAINING A BIT FURTHER SOUTH.
MOISTURE AND SHOWER THREAT SHOULD BE CLEAR OF THE AREA BY LATE
FRIDAY NIGHT. FAIR WEATHER RESUMES AGAIN SATURDAY AND SATURDAY NIGHT
UNDER THE INFLUENCE OF THE SURFACE HIGH PRESSURE.
SLIGHT COOL AIR ADVECTION WILL TAKE PLACE THROUGH THIS FORECAST
PERIOD DUE TO THE ADVANCING SURFACE HIGH PRESSURE. WILL KNOCK BACK
TEMPERATURES A COUPLE DEGREES EACH DAY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A DEEPENING TROUGH IS PROGGED TO SWEEP INTO THE GREAT LAKES EARLY
NEXT WEEK. AS ALWAYS...TIMING IS EVERYTHING.
MOST OF THE MODELS PROG A SWATH OF WARM ADVECTION ACROSS THE LOWER
GREAT LAKES ON SUNDAY. I HAVE MY DOUBTS AS TO WHETHER THIS WILL
AMOUNT TO MUCH GIVEN THE DOWNSLOPE SOUTHEAST FLOW BUT CANNOT RULE
OUT A FEW SHOWERS ESPECIALLY ACROSS NORTHWEST OHIO ON SUNDAY.
THE MODELS DIVERGE SOMEWHAT ON THE EXACT TIMING OF THE FRONT AND IT
WILL LIKELY DEPEND ON WHAT HAPPENS WITH A STRONG SHORT WAVE PROGGED
TO DROP INTO THE TROUGH. THE WAVE CLOSE OFF ALOFT WHICH WOULD SLOW
DOWN THE EASTWARD PROGRESS AND SPAWN A SURFACE WAVE ON THE FRONT.
TRIED TO COMPROMISE ON THE TIMING...RAISED POPS TO "LIKELY" FOR A
PORTION OF THE AREA AND DID MENTION A CHANCE OF THUNDER BUT JUST A
LITTLE TOO EARLY TO TRY AND PIN DOWN THE BEST CHANCE/TIMING FOR RAIN
EARLY NEXT WEEK. THE SYSTEM SHOULD BE SLIPPING OFF TO THE EAST MID
WEEK.
TEMPERATURES DEPEND ON THE AMOUNT OF SHOWERS BUT WE SHOULD SEE
ABOVE NORMAL TEMPERATURES AHEAD OF THE FRONT. WENT WITH HIGHS AROUND
70 BY MONDAY AND IT COULD BE WARMER IF WE CAN HOLD THE RAIN OFF.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WEST WINDS WILL DIMINISH THIS EVENING AND THE VFR STRATOCUMULUS
CEILINGS WILL DISSIPATE. AN UPPER AIR DISTURBANCE WILL PASS TO THE
SOUTH ON THURSDAY BUT THERE WILL BE SOME MID/HIGH CLOUDS. VFR
CONDITIONS WILL CONTINUE THURSDAY AND IT WILL NOT BE AS WINDY.
.OUTLOOK...NON-VFR POSSIBLE BY LATE SUNDAY AND MONDAY.
&&
.MARINE...
WEST WINDS WILL BE NEAR GALE THROUGH THE EARLY EVENING ON THE EAST
HALF OF THE LAKE AND WILL GO AHEAD AND POST A SHORT LIVED GALE
WARNING. WINDS WILL VERY SLOWLY DIMINISH TONIGHT AND THURSDAY. WITH
THE GALE COMES A SHORT PERIOD OF LOW WATER ON THE WESTERN BASIN. THE
LEVEL WILL PROBABLY NOT DROP MUCH BELOW THE CRITICAL LEVEL BUT IT
WILL BE VERY CLOSE OR TOUCH THE CRITICAL LEVEL LATE THIS AFTERNOON
GIVEN THE CURRENT MOMENTUM. MARINERS SHOULD CHECK LEVELS ON THE
WESTERN BASIN THROUGH THE EVENING. SMALL CRAFT ADVISORIES WILL NEED
TO REMAIN IN EFFECT EAST OF CLEVELAND THROUGH AT LEAST THURSDAY
EVENING AS A WEAK COLD FRONT SAGS ACROSS THE LAKE LATE THURSDAY.
WINDS WILL BEGIN TO VEER TO THE NORTH AND NORTHEAST THURSDAY NIGHT
INTO FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE LAKES AND WIND SPEEDS
WILL DIMINISH BY FRIDAY.
A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE LOWER OHIO
VALLEY BY SATURDAY. THE GRADIENT WILL TIGHTEN BETWEEN THE DEVELOPING
LOW AND THE GREAT LAKES HIGH. THIS COULD RESULT IN WINDS ON THE WEST
HALF OF THE LAKE APPROACHING SMALL CRAFT ADVISORY CRITERIA BY
SATURDAY AS NORTHEAST WINDS INCREASE. THE FLOW WILL VEER TO THE EAST
AND EVENTUALLY SOUTHEAST BY THE END OF THE WEEKEND AS THE SURFACE
HIGH SHIFTS EAST OF THE GREAT LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR LEZ061-146>149-
166>169.
LOW WATER ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LEZ142>144-
162>164.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EDT
THURSDAY FOR LEZ146>149.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT THURSDAY FOR LEZ142>145.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Oct 8, 4:04 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 404 AM EDT WED OCT 8 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 404 AM EDT WED OCT 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:47 PM EDT | Gale Warning | CLE | 3 hr | |
| Oct 8, 3:47 PM EDT | Small Craft Advisory | CLE | 30 hr |
Nearby
Low Water Advisories in Ohio, 2014Every low water advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.